Friday, August 15, 2008

Topamax poses serious risk of acute narrow angle glaucoma

In a posting on www.medhelp.org Dr. Kutryb (affiliated with the American Academy of Opthamology) discusses the danger of topomax with respect to vision problems. His journal discusses the case of a woman on Topamax for 7 days who seemed to have lost almost all her vision.

He further goes on to state : "So, if you are taking Topamax or getting ready to increase you dose or considering starting it - please, please take my advice and remember that it can cause sudden worsening of your vision, and if an attack of narrow angle glaucoma starts, you can develop severe eye pain, extreme headache, nausea, vomiting and nearly complete loss of vision. Next on my list of least favorite drugs - Flomax - the only drug I know of that actually caused it's own completely new syndrome - the formidable "Floppy Iris Syndrome" nemesis of cataract surgeons everywhere."
Source:
Topamax and Another Acute Glaucoma Attack - Almost. - Michael J Kutryb, MD

1 comment:

Topamax Side Effects said...

My name is Marcy Barnes and i would like to show you my personal experience with Topamax.

I am 46 years old. Have been on Topamax for 30 days now. When I got to 25 mg once a day all side effects ended and I have not had a migraine. I am back to my old self. No weight loss unfortunately.

I have experienced some of these side effects -
continuous migraine for almost 2 mos. With 75mg extreme dizziness, crying, sleeing all the time, slurred speach, burning sensation in mouth, skin felt creepy. I was told to wean off myself off.

I hope this information will be useful to others,
Marcy Barnes